Journals / Journal of Health Sciences and Medicine / 2026 / Volume: 4 Issue: 3

Enoxaparin-induced atraumatic acute compartment syndrome of the thigh: a case report

Mehmet Ozbey Buyukkuscu(SAĞLIK BİLİMLERİ ÜNİVERSİTESİ, İSTANBUL GAZİOSMANPAŞA TAKSİM SAĞLIK UYGULAMA VE ARAŞTIRMA MERKEZİ, CERRAHİ TIP BİLİMLERİ BÖLÜMÜ)0000-0003-1014-246X
Aslı Büyükkuşcu(SAĞLIK BİLİMLERİ ÜNİVERSİTESİ, İSTANBUL GAZİOSMANPAŞA TAKSİM SAĞLIK UYGULAMA VE ARAŞTIRMA MERKEZİ, DAHİLİ TIP BİLİMLERİ BÖLÜMÜ, İÇ HASTALIKLARI ANABİLİM DALI)0000-0001-9828-685X
Pages
—
Publication Date
2021-05-21
🏛️Bibliographic metadata and full text access for this article are provided via DergiPark.
DergiPark Record ↗
✨

AI Summary & Key Takeaways

AI Insight
⚡ TL;DR(Too Long; Didn't Read)

The purpose of the current report was to highlight this rare, but serious, complication of a routine treatment procedure.

📌 3 Key Takeaways

🎯
Objective & Hypothesis:In this case, we present a case of atraumatic lateral compartment syndrome of the thigh in a patient undergoing anticoagulant treatment.
📊
Key Findings & Data:The patient received high-dose low molecular weight heparin (LMWH) treatment due to the diagnosis of an ischemic cerebrovascular event and developed lateral compartment syndrome of the thigh after the LMWH injection into the thigh; therefore, an emergency fasciotomy was performed.
💡
Conclusion & Impact:The purpose of the current report was to highlight this rare, but serious, complication of a routine treatment procedure.
🔬Design:Case Report
📍Scope:Comprehensive Sample
⚙️Variables:Compartment syndrome · Thigh · Atraumatic

Abstract

In this case, we present a case of atraumatic lateral compartment syndrome of the thigh in a patient undergoing anticoagulant treatment. The patient received high-dose low molecular weight heparin (LMWH) treatment due to the diagnosis of an ischemic cerebrovascular event and developed lateral compartment syndrome of the thigh after the LMWH injection into the thigh; therefore, an emergency fasciotomy was performed. After negative-pressure dressing and monitoring, the wound was closed on the sixth day and the patient was discharged. No complication occurred during the one-month follow-up. Compartment syndrome of the thigh is a rare, but potentially devastating. The purpose of the current report was to highlight this rare, but serious, complication of a routine treatment procedure.

🔖

Cite This Article

Buyukkuscu, M. O., Büyükkuşcu, A. (2021). Enoxaparin-induced atraumatic acute compartment syndrome of the thigh: a case report. Journal of Health Sciences and Medicine, Volume: 4 Issue: 3. https://doi.org/10.32322/jhsm.887543

📄 Full Text PDF Viewer

📄

PDF görüntüleyici hazırlanıyor...

References (8)

  1. Limberg RM, Dougherty C, Mallon WK. Enoxaparin-induced bleeding resulting in compartment syndrome of the thigh: a case report. J Emerg Med 2011; 41: 1-4.
  2. Titolo P, Milani P, Panero B, Ciclamini D, Colzani G, Artiaco S. Acute compartment syndrome of the arm after minor trauma in a patient with optimal range of oral anticoagulant therapy: a case report. Case Rep Orthop 2014: 980940.
  3. Anton E, Marti J. Enoxaparin-associated spontaneous thigh haematoma. Age Ageing 2004; 33: 641–2.
  4. Zimmerman DC, Kapoor T, Elfond M, Scott P. Spontaneous compartment syndrome of the upper arm in a patient receiving anticoagulation therapy. J Emerg Med 2013; 44: 53-6.
  5. Hogerzeil DP, Muradin I, Zwitser EW, Jansen JA. Acute compartment syndrome of the thigh following hip replacement by anterior approach in a patient using oral anticoagulants. World J Orthop 2017; 18: 964-7.
  6. Slade HJT, De Ridder K. A rare cause of acute compartment syndrome in the thigh: a case report. J Surg Case Rep 2020; 28: rjaa546.
  7. Obaid L, Byrne PJ, Cheung P. Compartment syndrome in an ELBW infant receiving low-molecular-weight heparins. J Pediatr 2004; 144: 549.
  8. Newman PA, Deo S. Non-traumatic compartment syndrome secondary to deep vein thrombosis and anticoagulation. BMJ Case Rep.2014: bcr2013201689.